MAUDE Adverse Event Report: BIOMET MICROFIXATION SMITH PTERYGOID OSTEO 9MM; OSTEOTOME

BIOMET MICROFIXATION SMITH PTERYGOID OSTEO 9MM; OSTEOTOME
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the crossbar was discovered snapped in the sterile processing department.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned device.The instrument shows very heavy signs of use including heavy marking/ scratching on the instrument surface.The cross bar assembly weld has failed.As a result the instrument has fractured into two pieces.There is evidence that the weld was in place and failed.The complaint is confirmed.A determination cannot be made as to what caused the weld to fail and the instrument to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
SMITH PTERYGOID OSTEO 9MM
Common Device Name
OSTEOTOME
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15970553
Report Number0001032347-2022-00381
Device Sequence Number4951840
Product Code HWM
UDI-Device Identifier00841036007065
UDI-Public(01)00841036007065(10)103114J14
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-0252
Device Lot NumberJ14
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/04/2023
01/25/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/12/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown